MAUDE Adverse Event Report: US SURGICAL PUERTO RICO SURGIWAND II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

US SURGICAL PUERTO RICO SURGIWAND II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 178099
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a procedure, the tip part of the device was chipped or melted.Another device was used to complete the case.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The distal end of the sleeve was observed to be melted and charred.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The root cause of the observed damage was due to the product not being used as intended which caused or contributed to the reported condition.Replication of the reported condition may occur when the sleeve of the device is not fully retracted during use or\and the tip of the device contacts conductive irrigation fluid or other conductive material such as metal.The instructions for use (ifu) for the device clearly states in numbers six and seven respectively: ¿when using electrocautery, ensure that the outer sleeve is fully retracted to expose the tip of the device, as failure to do so may compromise discharge of energy from the electrode.¿ and ¿when using electrocautery, ensure that the electrode is not in contact with conductive irrigation fluid, as this may compromise discharge of energy from the electrode.¿ the root cause of the observed damage was due to the product not being used as intended which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
SURGIWAND II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key8874470
Report Number2647580-2019-04062
Device Sequence Number19352562
Product Code GEI
UDI-Device Identifier10884523000931
UDI-Public10884523000931
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K961771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number178099
Device Catalogue Number178099
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Initial Date Received by Manufacturer 07/22/2019
Supplement Date Received by Manufacturer08/16/2019
Initial Report FDA Received Date08/08/2019
Supplement Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1